MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135304
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt ¿ left) ablation procedure with a webster cs catheter with auto id technology and the catheter breakage occurred.It was reported that during use of the webster cs catheter with auto id technology, the catheter broke when the physician introduced it into coronary sinus and the catheter could not be seen after this damage.The procedure was delayed 2 minutes and a new catheter was used to successfully complete the procedure.There was no patient consequence.It is unknown if fragments were generated.Additional exams have been done (scanner) and waiting for results.Additional information was later received indicating the damage resulted in wires and/or braid being exposed; the physician saw wires.It is unknown if the damage resulted in any lifted or sharp rings.The physician did not notice any resistance or difficulty during insertion or removal of the device.There was no loss of material.No part was detached just catheter break up without loss of material.The physician didn¿t use a sheath for this catheter.A computed tomography (ct) scan has been done but it was normal.Physician¿s opinion on the cause of the event is bwi product malfunction.Patient outcome is fully recovered (no residual effects).The patient did not require extended hospitalization.This event will be reported as malfunction only as the current information indicates no medical or surgical intervention were required or prolonged hospitalization for the patient.Should additional information become available regarding a patient harm this can be reassessed for adverse event.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt ¿ left) ablation procedure with a webster cs catheter with auto id technology and the catheter breakage occurred.It was reported that during use of the webster cs catheter with auto id technology, the catheter broke when the physician introduced it into coronary sinus and the catheter could not be seen after this damage.Additional information received indicated the damage resulted in wires and/or braid being exposed; the physician saw wires.The procedure was delayed 2 minutes and a new catheter was used to successfully complete the procedure.There was no patient consequence.Device evaluation details: on 14-feb-2022, the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Bwi conducted a visual inspection and functional tests of the returned device.Visual analysis revealed that the shaft-tip transition was damaged.An outer diameter evaluation was performed, according bwi procedures.The device was found within specification.The issue experienced by the customer cannot be associated to the dimensions of the device.Also, a microscopic examination was performed, and adhesive marks were observed on the shaft-tip transition as evidence that the device was properly assembled.All units are inspected prior to leaving the facility to avoid this type of damage.The issue could be related to excessive force or manipulation, but this cannot be determined.With the available information, it can be concluded that the issue occurred outside the manufacturing environment.A manufacturing record evaluation was performed for the finished device [30614418m] number, and no internal action related to the reported complaint condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of bwi's quality process.The instructions for use contain the following precaution: "do not use excessive force to advance or withdraw the catheter when resistance is encountered".If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13091167
Report Number2029046-2021-02254
Device Sequence Number11264591
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model NumberD135304
Device Catalogue NumberD135304
Device Lot Number30614418M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR CS,F,10 POLE,12 PIN,AUTOID; SMARTABLATE GENERATOR KIT-WW
Patient SexUnknown